Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
139 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Had Aortic Stenosis. On Warfarin. Had a bleed in cerebellum. Had stroke. Had burning in foot, leg. On lyrica. INR control?

I had an AVR 1n 1996 for Aortic Stenosis, hence I am on Warfarin. I recently had a 2cm bleed into my cerebellum.
One month after the stroke I had burning in my foot and leg, radicular symptoms. My GP commenced me on Lyrica.
I am currently on 75mgm BD. They cannot control my INR and I am putting on weight.
My INR is currently 1.8 and I am on 5.5mgm of Coumadin. It should be 2.5 to 3.5.
Tue, 10 Sep 2013
Report Abuse
General & Family Physician 's  Response
hi
thaks for your query
some fact about INR
INRINR 2.5-3.5 normal
INR>4.5 chances of bleeding increase
your GP is giving you Lyrica for your radicular pain. you have no problem with lyrica.it does not affect the INR.
you are taking coumadin 5.5 gm.dose of coumadin adjusted according to INR value.
consult your doctor for increasing dose the dose to bring your INR normal.
if your INR doesn't come to normal then change to other drugs heparin.
you can start heparin to bring INR normal and then shift to coumadin.
it should be done under guidance of doctor with monitoring of INR otherwise it may lead to under or overtreated and with its complications like thromboembolism,bleeding.
wish you good health

with best regards

DR G C OJHA
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Recent questions on Thromboembolism


Had Aortic Stenosis. On Warfarin. Had a bleed in cerebellum. Had stroke. Had burning in foot, leg. On lyrica. INR control?

hi thaks for your query some fact about INR INRINR 2.5-3.5 normal INR 4.5 chances of bleeding increase your GP is giving you Lyrica for your radicular pain. you have no problem with lyrica.it does not affect the INR. you are taking coumadin 5.5 gm.dose of coumadin adjusted according to INR value. consult your doctor for increasing dose the dose to bring your INR normal. if your INR doesn t come to normal then change to other drugs heparin. you can start heparin to bring INR normal and then shift to coumadin. it should be done under guidance of doctor with monitoring of INR otherwise it may lead to under or overtreated and with its complications like thromboembolism,bleeding. wish you good health with best regards DR G C OJHA